Idaho, 2009Damaging Wind in Idaho, September 6, 2009
September 6, 2009 · NWS OTX · 1 event in 1 county or zone
A severe thunderstorm moved through Coolin with Mature Pines snapped and down along Highway 57 and Reeder Bay Road.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm moved through Coolin with Mature Pines snapped and down along Highway 57 and Reeder Bay Road.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Sep 6, 3:33 PM PST, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 6, 3:33 PM PST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
433 PM PDT SUN SEP 6 2009
.SYNOPSIS...
A PACIFIC LOW PRESSURE SYSTEM WILL GRADUALLY TRANSLATE ACROSS THE
PACIFIC NORTHWEST THROUGH THE NIGHT...AND EXIT THE REGION MONDAY
NIGHT. EXPECT COOL TEMPERATURES AND WET CONDITIONS TO CONTINUE
THROUGH MONDAY. A RETURN TO DRIER WEATHER IS FORECAST BY THE MIDDLE
OF NEXT WEEK...WITH TEMPERATURES SURGING ABOVE NORMAL BY NEXT
WEEKEND.
&&
.DISCUSSION...
TONIGHT THROUGH TUESDAY...A SIGNIFICANT DRY SLOT HAS PUSHED WELL
INTO THE FORECAST AREA THIS AFTERNOON AROUND THE SOUTHERN
PERIPHERY OF A SPRAWLING UPPER LOW THAT HAS FINALLY PUSHED TOWARD
VANCOUVER BRITISH COLUMBIA. THIS DRY SLOT HAS ALLOWED FOR GOOD
DRYING IN THE COLUMN...AND AS SUCH SOME PARTIAL CLEARING HAS
OCCURRED OVER MANY AREAS OF THE FORECAST AREA THROUGH THE DAY.
HOWEVER...THE UPPER LOW CONTINUES TO ENCROACH ON THE
CASCADES...AND WITH MID-LEVEL TEMPERATURES CONTINUING TO SLIDE AND
SUN WARMED SURFACE TEMPERATURES RISING...SOMETHING HAS TO GIVE IN
SHORT ORDER. SHOWERS AND THUNDERSTORMS HAVE ONLY RECENTLY BEGUN TO
FORM IN THE INCREASINGLY UNSTABLE CONDITIONS IN ADVANCE OF THE
UPPER LOW...AND MORE ORGANIZED ACTIVITY DIRECTLY UNDER THE UPPER
LOW IS MOVING OVER THE CASCADES. THESE TWO REGIMES SHOULD COMBINE
TO SPUR NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS THROUGH THE
EVEN ACROSS AT LEAST THE NORTHWESTERN TWO-THIRDS OF THE FORECAST
AREA. LOSS OF DAYTIME HEATING WILL GRADUALLY ALLOW ACTIVITY TO
DIMINISH THROUGH THE NIGHT...HOWEVER MONDAY AGAIN LOOKS RATHER
SHOWERY WITH 500 MB TEMPERATURES IN THE -22 TO -24C RANGE PER
NAM/GFS CONSENSUS. AS A RESULT...SHOWERS WILL AGAIN
DEVELOP...ESPECIALLY NORTH OF I-90 AND EAST OF A REPUBLIC TO
RITZVILLE LINE OR SO.
AS THE UPPER LOW SHIFTS EASTWARD BY MONDAY NIGHT AND
TUESDAY...DRYING WILL GRADUALLY SHIFT INTO THE AREA FROM WEST TO
EAST. THIS DRYING IN CONCERT WITH LOW LEVEL COLD ADVECTION SHOULD
ALLOW FOR STRONG RADIATIONAL COOLING ON MONDAY NIGHT. A FEW
VALLEYS ACROSS THE NORTHERN CWA MAY APPROACH FREEZING...WITH
PATCHY FROST A LIKELIHOOD. AT THIS TIME...NO FREEZE WATCHES OR
WARNINGS ARE ANTICIPATED DUE TO THE LOCALIZED NATURE OF THE
FREEZING TEMPERATURES. HOWEVER...AREAS FROM DEER PARK TO PRIEST
LAKE IN THE LOW ELEVATIONS SEEM TO BE THE MOST LIKELY LOCATIONS TO
SEE FROST/FREEZE CONDITIONS.
MODERATING TEMPERATURES BUILD INTO THE AREA TUESDAY AS RIDGING
MOVES IN FROM THE WEST. THIS SHOULD ALLOW MANY VALLEY LOCATIONS TO
JUMP BACK INTO THE 70S FINALLY. /FRIES
TUESDAY NIGHT TO SUNDAY...MEDIUM-RANGE MODELS ARE IN GOOD
AGREEMENT IN BUILDING A RIDGE AFTER WEDNESDAY...LEADING TO A
DRYING AND WARMING TREND. A SYSTEM NOW NEAR THE ALEUTIANS SLIPS BY
WEDNESDAY...TEMPORARILY SLOWING THE RIDGING. LOOK FOR INCREASING
HIGHER CLOUDS TUESDAY NIGHT... THEN A MODEST CHANCE FOR SHOWERS
OVER THE CASCADES AND NRN ZONES WED/WED EVE. ALL GUIDANCE IS
DEPICTING SOME PRECIP HERE NOW...UNLIKE YESTERDAY WHEN ONLY THE
GFS HAD IT. THERE IS MARGINAL INSTABILITY NEAR THE CASCADES TO
OKANOGAN HIGHLANDS. A SLIGHT CHANCE FOR THUNDER WAS ADDED HERE.
THURS TO SUN...THE RIDGE RE- AMPLIFIES IN ADVANCE OF THE NEXT
PACIFIC TROUGH. THE ATMOSPHERIC COLUMN DRIES AND CLOUDS GRADUALLY
THIN. TEMPERATURES WILL WARM CLOSER TO NORMAL BY THURSDAY AND THEN
SURGE ABOVE NORMAL INTO THE END OF THE WEEK...AS 850 TEMPS PUSH
INTO THE MID/UPPER TEENS THURSDAY AND THEN THE LOWER TO MID-20S
FRIDAY ONWARD. /JCOTE
&&
.AVIATION...
LOW PRESSURE NEAR NW WA MOVES FURTHER INLAND TONIGHT AND MONDAY.
THIS WILL BRING SCT SHRA/TSRA TO E WA/NRN ID SUNDAY EVENING. SOME
STORMS MAY CONTAIN GUSTY WINDS OVER 35KTS AND SMALL HAIL. THE THREAT
RETREATS TO THE CASCADES AND NRN MTNS AND DISSIPATES AROUND THE TAF
SITES AFTER 03-05Z. SOME CLEARING WILL DEVELOP LEADING TO A THREAT
FOR MVFR/IFR STRATUS AROUND KGEG-KCOE-KPUW BY EARLY MONDAY. THE
STRATUS LIFTS TO A CU/STRATOCU DECK TOWARD 15-18Z. LOOK SCT -SHRA
AGAIN MONDAY AFTERNOON...WITH A THREAT FOR THUNDER NORTH OF KGEG AND
KCOE. /JCOTE
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 46 63 44 70 47 76 / 30 30 10 0 0 10
COEUR DALENE 46 63 40 69 44 75 / 30 40 10 0 0 10
PULLMAN 42 64 38 73 45 79 / 20 20 10 0 0 0
LEWISTON 50 71 48 78 51 85 / 10 10 10 0 0 0
COLVILLE 43 66 40 74 45 76 / 60 40 10 0 0 20
SANDPOINT 42 61 38 69 40 75 / 50 40 10 0 10 10
KELLOGG 46 59 39 65 42 76 / 30 40 20 0 10 10
MOSES LAKE 44 72 44 77 45 80 / 20 10 10 0 0 0
WENATCHEE 51 72 49 76 53 76 / 20 10 10 0 0 10
OMAK 46 71 41 76 48 75 / 30 20 10 0 0 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Sep 6, 3:42 PM PST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
442 PM PDT SUN SEP 6 2009
IDZ001-002-004-WAZ036>038-071500-
NORTHERN PANHANDLE-COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
442 PM PDT SUN SEP 6 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.
.DAY ONE...TONIGHT
SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH THE EVENING TODAY...
SOME OF THE THUNDERSTORMS MAY POSSIBLY BECOMING SEVERE DUE TO
STRONG GUSTY WIND IN ADDITION TO HAIL. THE GENERAL STORM MOTION
IS EXPECTED TO BE NORTHEAST AT 35 MILES PER HOUR. SNOW LEVELS
WILL DROP TO 6000 FEET TONIGHT...RESULTING IN SNOW SHOWERS IN THE
MOUNTAINS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A MUCH COOLER AIR MASS WILL BE IN PLACE MONDAY THROUGH TUESDAY.
SNOW LEVELS LINGER NEAR 6500 FEET MONDAY NIGHT INTO TUESDAY MORNING.
THOSE WITH OUTDOOR PLANS IN THE MOUNTAINS SHOULD BE PREPARED FOR
MUCH COOLER TEMPERATURES.
TEMPERATURES ON TUESDAY AND WEDNESDAY MORNING ACROSS THE NORTHERN
VALLEYS OF WASHINGTON...WASHINGTON AND IDAHO PALOUSE...AND IDAHO
PANHANDLE WILL COOL INTO THE LOW 40S AND UPPER 30S WITH FAVORED
COLD POCKETS NEARING THE FREEZING MARK. ACTION MAY BE NECESSARY
TO CARE FOR TENDER PLANTS.
IDZ003-026-027-WAZ031>035-041>044-071500-
IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
442 PM PDT SUN SEP 6 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
PRECIPITATION WILL CHANGE TO SHOWERS AND THUNDERSTORMS TODAY...
BUT THE THREAT OF HAZARDOUS WEATHER IS LOW. SNOW LEVELS WILL DROP
TO 6000 FEET TONIGHT...RESULTING IN SNOW SHOWERS IN THE MOUNTAINS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A MUCH COOLER AIR MASS WILL BE IN PLACE MONDAY THROUGH TUESDAY.
SNOW LEVELS LINGER NEAR 6500 FEET MONDAY NIGHT INTO TUESDAY MORNING.
THOSE WITH OUTDOOR PLANS IN THE MOUNTAINS SHOULD BE PREPARED FOR
MUCH COOLER TEMPERATURES.
TEMPERATURES ON TUESDAY AND WEDNESDAY MORNING ACROSS THE NORTHERN
VALLEYS OF WASHINGTON...WASHINGTON AND IDAHO PALOUSE...AND IDAHO
PANHANDLE WILL COOL INTO THE LOW 40S AND UPPER 30S WITH FAVORED
COLD POCKETS NEARING THE FREEZING MARK. ACTION MAY BE NECESSARY
TO CARE FOR TENDER PLANTS.
Thunderstorm Wind, Bonner
- When
- September 6, 5:30 PM PST to 5:35 PM PST
- Where
- Bonner County, 1.54 mi WNW of Nordman Priest Lk Us
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 48.580, -117.000
Mature Pines were snapped off and landed along Highway 57 and Reeder Bay Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Lightning Strike in Washington, September 6, 2009$200,000 · EF1 · 2 events
- Hail and Damaging Winds in Tennessee, September 6, 2009$43,000 · 70 kt wind · 6 events
- Hail and Damaging Winds in Washington, September 6, 2009$2,000 · 50 kt wind · 7 events
- Flash Flooding in Illinois, September 6, 20094 events
- Flash Flood and Hail in Tennessee, September 6, 200950 kt wind · 4 events
- Flash Flood and Damaging Wind in Indiana, September 6, 2009$2,000 · 2 events
- Flash Flood and Hail in Nebraska, September 6, 20091 in hail · 2 events
- Rip Current in Florida, September 6, 20091 event
- Hail in Texas, September 6, 20091 in hail · 1 event
- Heavy Rain in American Samoa, September 6, 20091 event
- Hail in Oklahoma, September 6, 20090.88 in hail · 1 event
- Flash Flood in Maryland, September 6, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 196259.